Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2011, 6:38 PM CDT for Pecos County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 11, 2011, 7:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 134 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WUUS54 KMAF 112338 SVRMAF TXC371-120045- /O.NEW.KMAF.SV.W.0055.110611T2338Z-110612T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 638 PM CDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 745 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF BELDING...OR 18 MILES WEST OF FORT STOCKTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... BELDING... FORT STOCKTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. && LAT...LON 3118 10274 3066 10249 3059 10323 3088 10330 TIME...MOT...LOC 2338Z 250DEG 20KT 3082 10316 $$
1 follow-up statement
530 WWUS54 KMAF 120013 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 713 PM CDT SAT JUN 11 2011 TXC371-120045- /O.CON.KMAF.SV.W.0055.000000T0000Z-110612T0045Z/ PECOS TX- 713 PM CDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL PECOS COUNTY... AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF BELDING...OR ABOUT 19 MILES WEST OF FORT STOCKTON...LOCATED ON U.S. HIGHWAY 67...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...BELDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. && LAT...LON 3118 10274 3066 10249 3059 10323 3088 10330 TIME...MOT...LOC 0012Z 251DEG 13KT 3081 10317 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:58 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 11, 5:58 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 558 PM CDT SAT JUN 11 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... NO MAJOR AVIATION CONCERNS...AS ALL TERMINALS VFR NEXT 24 HRS. SE-S SFC FLOW WILL CONTINUE OVERNIGHT...W/MODELS DEVELOPING A 45+KT LLJ OVER THE PB AFTER MIDNIGHT. FCST SOUNDINGS SUGGEST A HIGH-BASED CU FIELD DEVELOPING OVER THE NE AROUND 16Z...SPREADING WEST AND SOUTH BY 19Z...W/A FEW CB/S INVOF KFST/KPEQ DURING THE AFTERNOON. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 11, 2:05 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CDT SAT JUN 11 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 205 PM CDT SAT JUN 11 2011 /105 PM MDT SAT JUN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING IN THE DAVIS MOUNTAINS AND LOWER TRANS PECOS. ONE OR TWO STORMS MAY PRODUCE DAMAGING WINDS...HAIL...AND BRIEF HEAVY RAINFALL. SOME DRY LIGHTNING IS POSSIBLE TOO. LOCAL RED FLAG CONDITIONS WILL CONTINUE INTO THE EARLY EVENING IN GAPS AND PASSES IN THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING FROM THE DAVIS MOUNTAINS...AND IN THE LOWER TRANS PECOS EXTENDING NORTH INTO SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN. A FEW STORMS COULD BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 6:21 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT SAT JUN 11 2011 TXZ075-112345- PECOS- 621 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BELDING AT 620 PM CDT...LOCATED OVER US HIGHWAY 67...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO SMALL HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 35 min |
| Jun 10, 8:49 PM CDT | Areal Flood Advisory | MAF | Scurry | 116 min |
| Jun 10, 10:31 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 14 min |
| Jun 10, 10:44 PM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.